Mediterranean Journal of Mathematics

, Volume 2, Issue 4, pp 451–458 | Cite as

Christoffel Transforms and Hermitian Linear Functionals

  • Francisco Marcellán
  • Javier Hernández
Original Paper


In this contribution we are focused on some spectral transformations of Hermitian linear functionals. They are the analogues of the Christoffel transform for linear functionals, i. e. for Jacobi matrices which has been deeply studied in the past. We consider Hermitian linear functionals associated with a probability measure supported on the unit circle. In such a case we compare the Hessenberg matrices associated with such a probability measure and its Christoffel transform. In this way, almost unitary matrices appear. We obtain the deviation to the unit matrix both for principal submatrices and the complete matrices respectively.

Mathematics Subject Classification (2000).

Primary 42C05 Secondary 15A23 


Hermitian linear functionals Christoffel transforms Laurent polynomials orthogonal polynomials QR factorization 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2005

Authors and Affiliations

  1. 1.Departamento de MatemáticasUniversidad Carlos III de MadridLeganésSpain

Personalised recommendations